What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 1:31 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
231 PM CDT Sat Jul 8 2017
.DISCUSSION...
Nw flow aloft continues across our region again today, as the
upper ridge remains anchored over the wrn CONUS and an upper trof
lingers over the ern CONUS. Weak front/outflow boundary continues
to sink swd over ern LA, orienting itself se to nw across our
region, and is providing a focus for sct to numerous tstms. This
general pattern will hold on for one more day, allowing for
another round of mainly diurnally driven convection Sunday.
Upper ridge to begin nudging ewd in the wake of the E Coast trof,
as we move into the new work week. Although we will likely still
manage some low-end chances for aftn/early evening convection,
coverage will be isold through the week. Under the influence of
the ridge, temps will likely begin to inch upwards into the mid
90s areawide by mid to late work week. /12/
&&
.PREV DISCUSSION... /issued 1244 PM CDT Sat Jul 8 2017/
AVIATION...
Outflow boundary shifting south across north Louisiana and
northeast Texas generating a line of thunderstorms. VCTS
conditions possible across TYR/GGG/SHV terminal sites through
09/00Z and across TXK due to widespread showers and embedded
thunderstorms from the north. Otherwise, VFR conditions to prevail
through the terminal forecast period with light and variable winds
becoming southwest at around 5 knots after 09/14Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 93 76 94 / 30 40 10 10
MLU 75 94 74 94 / 30 30 10 20
DEQ 73 90 72 92 / 30 40 10 10
TXK 74 91 74 91 / 30 40 10 10
ELD 73 93 73 93 / 30 30 10 10
TYR 76 93 75 93 / 30 40 20 20
GGG 75 93 75 93 / 30 40 20 20
LFK 76 93 75 93 / 30 40 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
12/05
Hazardous weather outlook, Jul 8, 10:56 AM CST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Sat Jul 8 2017
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-091700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1156 AM CDT Sat Jul 8 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered showers and thunderstorms will develop today,
especially during the afternoon. A few severe storms with damaging
wind gusts cannot be ruled out. Brief heavy rainfall and frequent
lightning can also be expected with any storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Due to the isolated nature of any severe weather, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not expected through tonight.
LAZ010-011-017>022-091700-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-
1156 AM CDT Sat Jul 8 2017
This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms will develop
today, especially during the afternoon. Some of these may be
strong to severe, and the primary threat with any severe storms
will be damaging wind gusts. Small hail, brief heavy rainfall,
and frequent lightning can also be expected with any storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will develop again on Sunday as several
disturbances will move across the region. By early next week rain
chances will be diminishing and temperatures will be rising, with
heat index values near 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Limited activation of emergency management personnel, amateur
radio operators, and storm spotters may be needed this afternoon
and evening for portions of Northwest and North Central Louisiana.
12
In the hours before
Special weather statement, Jul 8, 12:07 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
107 PM CDT SAT JUL 8 2017
TXZ096-081845-
Red River TX-
107 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER COUNTY
UNTIL 145 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Clarksville. This storm was nearly stationary.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Boxelder, Annona, English and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3371 9499 3363 9477 3339 9486 3351 9515
TIME...MOT...LOC 1807Z 024DEG 4KT 3359 9494
05
Special weather statement, Jul 8, 12:17 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
117 PM CDT SAT JUL 8 2017
LAZ010-TXZ151-081900-
De Soto LA-Panola TX-
117 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN PANOLA COUNTIES UNTIL 200 PM
CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Logansport, or 16 miles northwest of Mansfield. This
storm was nearly stationary.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Logansport, Keachi, Longstreet, Stanley, Keat Chie and Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 9400 3198 9401 3198 9405 3205 9421
3221 9405 3220 9404 3219 9395 3221 9393
3216 9382 3191 9390
TIME...MOT...LOC 1817Z 024DEG 4KT 3214 9396
05Local storm report, Jul 8, 12:52 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM NON-TSTM WND DMG 2 SSE EL DORADO 33.20N 92.66W
07/08/2017 UNION AR LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING A TREE HAS
FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
ONE WAS HOME AT THE TIME. KELD REPORTED A
PEAK GUST TO 32 MPH AT 8:32 AM. DAMAGE
ASSOCIATED WITH AN OUTFLOW BOUNDARY.
&&
MAYEAUXSpecial weather statement, Jul 8, 2:57 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT SAT JUL 8 2017
LAZ001-TXZ126-138-082130-
Caddo LA-Harrison TX-Marion TX-
357 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH...
EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 17 miles northeast of Marshall, moving southeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vivian, Oil City, Mooringsport, Belcher, Karnack, Woodlawn, Gray,
Uncertain, Dixie, Caddo Lake, Leigh, Jonesville and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Caddo Lake or Cross Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3288 9405 3288 9404 3289 9404 3273 9382
3272 9383 3271 9382 3272 9380 3271 9378
3269 9378 3247 9411 3268 9435
TIME...MOT...LOC 2055Z 311DEG 30KT 3270 9412
07